Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Another bad night of sleep and woke up feeling horrible..... Need support :-(  (Read 216 times)

0 Members and 1 Guest are viewing this topic.

Offline edosmonsterink

  • Newbie
  • *
  • Posts: 30
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
I just had one of the worst nights of sleep ever. Usually I am very calm Layin in bed and fall asleep no problem. But last night I felt all jittery and restless. Like I couldn't tell if my body was cold or hot. I was having weird sensations. I finally passed out at midnight to awake at 4am. My heart is pounding my head is easy everwhere right now and can't even lay down . my chest is hurting and feels heavy also. A Sharp where my heart is. I'm on my 19th day of zoloft and feeling like hell. My hands are shaking while I write this and my mind is everywhere so sorry if I'm rambling on. I just have no one else to talk to..... :( :spineyes: :fragend005:
Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 653
  • Country: us
  • Rec's: 20
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Hi Ed...

I am really sorry to hear what you are going through.  You are not alone.  I was where you are, about six weeks ago.

Your symptoms sound like a combination of anxiety and side effects from the Zoloft.  You said that you are on your 19th day of Zoloft.  Have you increased your dose during that time?  Zoloft is a selective serotonin reuptake inhibitor (SSRI).  When starting a SSRI, serotonin levels are increased causing a possible vast array of side effects.  These can include insomnia, feeling shaky/jittery, and hot and cold flashes/sensation.  I had all these side effects.  Usually these symptoms subside after 2-3 weeks, but if you increase your dose of Zoloft, symptoms can reappear for a short period of time.

I can tell you that it does get better.  I just completed my 8th week on Celexa, another SSRI, and I am doing so much better than I was.

Hang in there, Ed.  The very best to you!...  Chuck
Bookmark and Share

Offline bubbles18

  • Newbie
  • *
  • Posts: 34
  • Country: us
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Hi Ed,

You are not alone.  When my anxiety and panic disorder kicks into high gear I get every symptom there is all at the same time. One major onw being the sleep issues.  I went over a week or two hardly sleeping, was fearful to fall asleep because I I knew I would wake up several times a nice in panic anxious mode and have to walk around the house to try and shake it off.  It makes you feel so crappy in the morning and throughout your day.  Trust me I so understand. What seems to help me is that I listen to relaxing sounds when I go to sleep. I also do breathing exercises to calm myself which helps as well. Yoga seems to help me too. I am on sertreline now had to be put back on it about a week ago think thats helping as well. I have actually started to sleep better and get up less times a night.  Hang in there and try some of the suggestions maybe it will help some.  Hang in there things will get better.  If the Zoloft isnt helping perhaps you can try something else definitely talk to your Dr. if you dont start feeling better soon. Good Luck!
Bookmark and Share

Offline edosmonsterink

  • Newbie
  • *
  • Posts: 30
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Quote
You said that you are on your 19th day of Zoloft.  Have you increased your dose during that time?

Hey there MobileChucko
I started on December 30th and for the first 7 days I was taking 25mg of Sertraline(zoloft)  then I was to up it on day 8 of the full tab of 50 mg. and been doing that ever since. i am on day 19. and feeling worse then when i started it. my brain fog has kinda got better only because my anxiety has over run my brain! 
BUt thank you for the kind words and encouragement. I am looking to the future and I know I will get better with this.
Glad to hear that ur doing a lot better as well.

Do you think expecting to feel good on day 19 or 20 or 21 etc....is asking to much? or should i just be patient?
Bookmark and Share

Offline edosmonsterink

  • Newbie
  • *
  • Posts: 30
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
thank you  bubbles18
hearing your life experiences with anxiety has mad me feel like im not alone in this battle or going crazy/dying. It sucks cause i was sleeping so well (5 to 6 hrs a night) and now I feel un easy laying down and falling asleep. Which at one time was the best thing I could do to be at ease. I try and walk and get some exercise as much as possible to relax my mind. I will try and hit the gym again and not let this beat me. Maybe it will help/.
I am going to try and stick it out as I am only on day 19 and was told to stick it out till at least the 4 weeks to see if it kicks in.
I know its supposed to make me feel worse then before. until it kicks in and make me feel better. I am just tired of feeling this way.
I am suffering sand hurting.... :(
Bookmark and Share

Offline bubbles18

  • Newbie
  • *
  • Posts: 34
  • Country: us
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
You welcome Ed. Yes, hang in there. There will be light at the end of the tunnel. Sometimes we need to go over a few bumps in the road before hitting that smooth road to recovery. It can be hard to function daily but you can do it. Definitely working out can probably assist as it releases chemicals that make you feel good.  But, be careful not to over do it and get yourself to anxious while working out.  I heard that jogging is good for anxiety. I teach Zumba not sure if you heard of it or not but I started feeling crappy and as though I was about to have a anxiety panic attack while I had a room full of people. I started mingling, laughing and cracking jokes with everyone and controlling my breathing and actually go through class. Its like a mind game and your in a constant battle with the good and bad.  Just take it one day at a time, except that you have anxiety, and then try and take control of your mind. Good Luck  :winking0008:
Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 653
  • Country: us
  • Rec's: 20
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Hey Ed...

Your doctor started you off on 25 mg of Zoloft, which was a very wise thing to do.  He purposely started you off at a sub-therapeutic dose, in order to perhaps help keep the side effects toned-down.  You were on that dose for 7 days, and have been on the increased dose of 50 mg for 12 days now.  On day 8, when you increased from 25 mg to 50 you entered into the low, therapeutic dose range.  Each time you increase the dose of an anti-depressant, there is again an increase in serotonin.  This can cause side effects to return, but they are usually a little more short lived.  So, you really have only been on a therapeutic dose of the Zoloft for 12 days now.  This is very early in the course of treatment.

Unfortunately, being on a anti-depressants, like Zoloft, for 12 days (at a therapeutic dose), is not long enough for them to have done anything but show off their side effects to you.  Anti-depressants don't work like most other medications.  When you take an aspirin for a headache, you expect relief in 30 to 60 minutes.  Antidepressants work by stimulating the growth of new brain cells and the connections between cells in the hippocampas regions of the brain.  This helps to reverse the damage caused by the exposure of chronic stress hormones, such as cortisol.  This takes time.  One will usually see degrees of improvement between 3 and 12 weeks on a therapeutic dose of an anti-depressant.

Do be patient, Ed...  I saw a substantial reduction in my side effects on day 16-17, of a therapeutic dose of Celexa.  You are on day 12 (forget the first week on 25 mg).

You are not alone in this.  If you have any questions that I can help you with, let me know.  The very best to you, Ed!...  Chuck
Bookmark and Share

Offline edosmonsterink

  • Newbie
  • *
  • Posts: 30
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Thank you so much Chuck
I was counting down from when i took it. even at the 25 mg stage. But the way explained it to me makes a lot more sense. I see it now as being on day 12 and that is why the side affects are so intense for now. The way you laid it out as my brain is being repaired from all the stress i did put it through when I first had my panic attack and ongoing anxiety.  I will definitely keep a positive outlook and keep taking my medication as its still early in the game.  Thank you again Chuck !!!  ;D :spineyes:
Bookmark and Share

 

Related Topics

  Subject / Started by Replies Last post
3 Replies
907 Views
Last post September 10, 2009, 11:40:19 PM
by shrublet
2 Replies
1361 Views
Last post January 16, 2010, 02:42:24 PM
by lisad27
7 Replies
1360 Views
Last post January 31, 2010, 12:59:06 PM
by olethros
2 Replies
172 Views
Last post December 22, 2013, 08:49:35 AM
by PinsNneedles
3 Replies
210 Views
Last post January 18, 2014, 09:45:13 AM
by DeLellis123
1 Replies
126 Views
Last post January 30, 2014, 05:38:32 PM
by insights

anything